Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 3, 2007, 3:46 PM EDT for Collier County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 3:46 PM EDT (19:46 UTC)
- Expired
- May 3, 2007, 4:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 120 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 7.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2545 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 031948 SVRMFL FLC021-032045- /O.NEW.KMFL.SV.W.0018.070503T1946Z-070503T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 346 PM EDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG ALLIGATOR ALLEY BETWEEN EVERGLADES BOULEVARD AND THE CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY. THESE STORMS WERE NEARLY STATIONARY. * THE STORM WILL AFFECT... INTERSECTION ALLIGATOR ALLEY AND SR 29 AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2625 8159 2612 8157 2600 8130 2624 8116 $$ GREGORIA
1 follow-up statement
000 WWUS52 KMFL 032043 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT THU MAY 3 2007 FLC021-032053- /O.EXP.KMFL.SV.W.0018.000000T0000Z-070503T2045Z/ COLLIER FL- 443 PM EDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLIER COUNTY EXPIRES AT 445 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2625 8159 2612 8157 2600 8130 2624 8116 $$ GREGORIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:02 PM EDT, 44 minutes earlier.
Area forecast discussion, May 3, 3:02 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 302 PM EDT THU MAY 3 2007 .DISCUSSION... CONDITIONS SIMILAR TO THOSE OF 24 HOURS AGO REMAIN IN PLACE ACROSS SOUTH FLORIDA THIS AFTERNOON...WITH THE ATLANTIC COAST SEA BREEZE BOUNDARY MOVING INLAND A BIT FASTER TODAY. ONE VERY IMPORTANT DIFFERENCE...HOWEVER...IS THE NORTHWEST EXTENT OF A DEEP PLUME OF TROPICAL MOISTURE WHICH WAS LOCATED ALONG THE SOUTHEAST COAST YESTERDAY...AND IS NOW AT LEAST AS FAR NORTH AS THE LAKE OKEECHOBEE AREA. LOW-LEVEL CONVERGENCE ALONG THE ATLANTIC/GULF SEA BREEZE BOUNDARIES AND OTHER MESOSCALE BOUNDARIES WILL BE MORE THAN SUFFICIENT TO GENERATE SCATTERED CONVECTION ACROSS THE ENTIRE AREA THROUGH EARLY EVENING...ESPECIALLY GIVEN NORTHWARD ADVECTION OF MOISTURE AND SLOWLY COOLING MID-LEVEL TEMPERATURES ASSOCIATED WITH VORT MAX APPROACHING FROM THE WEST. INCREASING EASTERLY COMPONENT TO STEERING FLOW MAY MAINTAIN REMNANTS OF AFTERNOON/EVENING ACTIVITY ALONG THE WEST COAST THROUGH THE PRE-DAWN HOURS ON FRIDAY. SHORT TERM MODEL SOLUTIONS AGREE THAT VERY LITTLE CHANGE ON THE SYNOPTIC SCALE WILL OCCUR ACROSS SOUTH FLORIDA THROUGH SATURDAY... AND EXPECT ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS ON FRIDAY DESPITE SUSPICIOUSLY DRY PROGS FROM THE GFS/ECMWF/UKMET. MEANWHILE...NORTHWEST FLOW ALOFT WILL BECOME MORE PRONOUNCED FROM FRIDAY INTO SATURDAY...AS OMEGA BLOCK BUILDS OVER THE CENTRAL PLAINS IN RESPONSE TO DEEPENING UPPER TROUGHS OVER THE CANADIAN MARITIMES AND ROCKY MOUNTAINS. THIS FAVORABLE UPPER LEVEL PATTERN COMBINED WITH SUFFICIENT LOW-LEVEL MOISTURE/CONVERGENCE WILL RESULT IN WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS AGAIN ON BOTH SATURDAY AND SUNDAY AFTERNOONS...ALTHOUGH SUBTLE WARMING ALOFT WILL GRADUALLY LIMIT THE COVERAGE OF THUNDERSTORMS THROUGH THE END OF THE WEEKEND. NO MAJOR CHANGES WILL BE MADE TO THE FORECAST REASONING IN THE EXTENDED PERIODS...WITH A LATE SEASON COLD FRONT STILL ON SCHEDULE TO PASS ACROSS THE AREA ON MONDAY. ALTHOUGH COOLING AND DRYING WILL NOT BE SIGNIFICANT WITH THIS FRONTAL PASSAGE...IT WILL BE NOTICEABLE AS A CANADIAN SURFACE HIGH FILTERS INTO THE REGION. CLOUDY AND BREEZY CONDITIONS WILL ACCOMPANY THE FRONTAL PASSAGE ON MONDAY...ALONG WITH THE POTENTIAL FOR A WIDESPREAD AREA OF POSTFRONTAL LIGHT RAIN. OTHERWISE...THERE WILL BE NEGLIGIBLE CHANCES FOR SHOWERS FOR THE REMAINDER OF THE WEEK IN A PERSISTENT EASTERLY FLOW REGIME. && .AVIATION... GENERALLY VFR CONDITIONS ANTICIPATED THROUGHOUT THIS FORECAST PERIOD...WITH MVFR A POSSIBILITY IN THE EVENT THAT ANY CONVECTION OR REMNANTS OF CONVECTION AFFECT THE AREA TERMINALS. WILL LEAVE VCSH/CB GROUPS IN THE FORECAST THROUGH 04/03Z...WITH CONDITIONS EXPECTED TO IMPROVE ALONG BOTH COASTS WITH THE LOSS OF DIURNAL HEATING. && .MARINE... NO MARINE WEATHER CONCERNS IN THIS FORECAST PERIOD...WITH EAST WINDS OF 5-15 KNOTS AND SEAS OF 1-3 FEET ANTICIPATED THROUGH THE BEGINNING OF NEXT WEEK. STRONGER EAST-NORTHEAST FLOW FOLLOWING COLD FRONTAL PASSAGE ON MONDAY WILL RESULT IN SEAS BUILDING INTO THE 4-6 FOOT RANGE AND REMAINING IN THIS RANGE FOR MUCH OF NEXT WEEK. THE ATLANTIC COAST RIP CURRENT THREAT WILL ALSO BE INCREASING BEYOND MONDAY...GIVEN STRONGER ONSHORE FLOW COMPONENT. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS IN THIS FORECAST PERIOD...WITH MINIMUM AFTERNOON RH VALUES REMAINING IN THE 35-40 PERCENT RANGE FOR INTERIOR LOCATIONS. LOW-LEVEL MOISTURE WILL REMAIN SUFFICIENTLY DEEP THROUGH THE END OF THE WEEKEND TO PREVENT FIRE WEATHER CONCERNS...AND EAST-NORTHEASTERLY FLOW OFF THE ATLANTIC WILL CONTINUE THIS TREND INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 84 72 83 / 10 20 10 20 FORT LAUDERDALE 74 85 73 84 / 10 20 10 20 MIAMI 72 87 72 86 / 10 20 10 20 NAPLES 70 85 69 86 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, May 3, 2:00 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT THU MAY 3 2007 FLZ063-066>075-040000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 200 PM EDT THU MAY 3 2007 ...SCATTERED THUNDERSTORMS OVER INTERIOR AND EAST COAST TODAY... ...A FEW STORMS COULD PRODUCE STRONG GUSTS, SMALL HAIL AND HEAVY RAIN... ...ISOLATED WATERSPOUTS POSSIBLE OVER ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MAINLAND SOUTH FLORIDA TODAY AS BOTH EAST AND WEST COAST SEA BREEZES AS WELL AS LAKE BREEZES COLLIDE. DIURNAL HEATING WILL INTERACT WITH THESE BOUNDARIES TO RESULT IN SCATTERED THUNDERSTORMS. THESE STORMS WILL MAINLY DEVELOP OVER INLAND AREAS AND DRIFT SLOWLY NORTHEASTWARD THROUGH THE AFTERNOON AND EVENING HOURS. WATERSPOUTS:THERE IS A MODERATE RISK OF WATERSPOUTS OVER THE ATLANTIC WATERS AS LINES OF SHOWERS AND THUNDERSTORMS MOVE SLOWLY OVER THESE WATERS TODAY. WIND: THE STRONGEST STORMS THAT DEVELOP TODAY COULD PRODUCE WIND GUST IN THE 40 TO 50 MPH RANGE. HAIL: SMALL HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: LOCALLY HEAVY RAIN AND PONDING OF WATER IN POORLY DRAINED AREAS IS POSSIBLE, ESPECIALLY OVER THE EASTERN METRO AREAS AND JUST EAST OF LAKE OKEECHOBEE, DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE OF THUNDERSTORMS OVER WESTERN INTERIOR AND WEST COAST FRIDAY AND A SLIGHT CHANCE OF THUNDERSTORMS ALL OF SOUTH FLORIDA, EXCEPT EASTERN METRO AREAS SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 3, 12:43 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1243 PM EDT THU MAY 3 2007 FLZ068-031730- PALM BEACH EASTERN FL- 1243 PM EDT THU MAY 3 2007 AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROYAL PALM BEACH...OR 13 MILES SOUTHWEST OF RIVIERA BEACH...MOVING SOUTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60/BD
Special weather statement, May 3, 2:03 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT THU MAY 3 2007 FLZ072-031900- BROWARD METROPOLITAN FL- 203 PM EDT THU MAY 3 2007 AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION I-75 AND U.S. 27...OR JUST NORTH OF WESTON...MOVING SOUTH AT 5 MPH. THIS STORM WILL AFFECT WESTON AND THE FAR WESTERN SUBURBS OF BROWARD COUNTY. THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
Special weather statement, May 3, 2:25 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 225 PM EDT THU MAY 3 2007 FLZ073-075-031930- WESTERN DADE FL-MAINLAND MONROE FL- 225 PM EDT THU MAY 3 2007 AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PA-HAY OKEE OVERLOOK...OR 24 MILES NORTH OF FLAMINGO...MOVING SOUTHEAST AT 5 MPH. THE PRIMARY IMPACTS WILL BE HEAVY RAINFALL...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
Special weather statement, May 3, 2:44 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 244 PM EDT THU MAY 3 2007 FLZ067-071-031930- WESTERN BROWARD FL-PALM BEACH WESTERN FL- 244 PM EDT THU MAY 3 2007 AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...OR 22 MILES WEST OF CORAL SPRINGS. THIS STORM WAS NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE HEAVY DOWNPOURS...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:04 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 3, 9:27 AM EDT | Special Marine Warning | MFL | 63 min | |
| May 3, 9:54 AM EDT | Marine Weather Statement | MFL | 2 hr | |
| May 3, 3:15 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 45 min |
| May 3, 3:18 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 57 min |
| May 3, 3:59 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier | 46 min |
| May 3, 4:34 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 22 min |
| May 3, 4:38 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 67 min |
| May 3, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 62 min |
| May 3, 6:32 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 14 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.